Efficient and strategy-proof social choice when preferences are single-dipped

Manjunath, Vikram
August 2014
International Journal of Game Theory;Aug2014, Vol. 43 Issue 3, p579
Academic Journal
We study the problem of locating a single public good along a segment when agents have single-dipped preferences. We ask whether there are unanimous and strategy-proof rules for this model. The answer is positive and we characterize all such rules. We generalize our model to allow the set of alternatives to be unbounded. If the set of alternatives does not have a maximal and a minimal element, there is no meaningful notion of efficiency. However, we show that the range of every strategy-proof rule has a maximal and a minimal element. We then characterize all strategy-proof rules.


Related Articles

  • Semicontinuity of the solution set to a parametric generalized strong vector equilibrium problem. Wang, Q.; Lin, Z.; Li, X. // Positivity;Dec2014, Vol. 18 Issue 4, p733 

    This paper deals with the stability for a parametric generalized strong vector equilibrium problem. Under new assumptions, which do not contain any information about the solution set and monotonicity, we establish the lower semicontinuity and upper semicontinuity of the solution set to a...

  • Strategy-proof allocation of multiple public goods. Svensson, Lars-Gunnar; Torstensson, Pär // Social Choice & Welfare;Feb2008, Vol. 30 Issue 2, p181 

    This paper characterizes strategy-proof social choice functions (SCFs), the outcome of which are multiple public goods. Feasible alternatives belong to subsets of a product set $${A_{1}\times \cdots \times A_{m}}$$ . The SCFs are not necessarily “onto”, but the weaker requirement,...

  • A New Algebraic Geometry Algorithm for Integer Programming. Bertsimas, Dimitris; Perakis, Georgia; Tayur, Sridhar // Management Science;Jul2000, Vol. 46 Issue 7, p999 

    We propose a new algorithm for solving integer programming (IF) problems that is based on ideas from algebraic geometry. The method provides a natural generalization of the Parkas lemma for IP, leads to a way of performing sensitivity analysis, offers a systematic enumeration of all feasible...

  • Riemann problems and exact solutions to a traffic flow model. Curró, C.; Manganaro, N. // Journal of Mathematical Physics;Jul2013, Vol. 54 Issue 7, p071503 

    Within the theoretical framework of differential constraints method a nonhomogeneous model describing traffic flows is considered. Classes of exact solutions to the governing equations under interest are determined. Furthermore, Riemann problems and generalized Riemann problems which model...

  • Soft I -- Sets and Soft I -- Continuity of Functions. AKDAĞ, Metin; EROL, Fethullah // Gazi University Journal of Science;2014, Vol. 27 Issue 3, p923 

    In this paper, we introduce the notion of soft I -- open sets and investigate some properties of soft I -- openess. Additionally, we study soft I -- continuos and soft I -- open functions. Some characterizations and several properties concerning these functions are obtained.

  • Every Complete Binary Tree Is Prime. Chang, Joseph // International Journal of Computer Applications;Nov2014, Vol. 106 Issue 1-18, p1 

    A graph with a vertex set V is said to have a prime labeling if its vertices can be labeled with distinct integers 1; 2; ... ; |V| such that for every edge {x, y} the labels assigned to x and y are relatively prime. A tree is prime if it has at least one prime labeling. Around 1980, Entringer...

  • A Class of Logarithmically Completely Monotonic Functions and Their Applications. Senlin Guo // Journal of Applied Mathematics;2014, p1 

    We study the recent investigations on a class of functions which are logarithmically completely monotonic. Two open problems are also presented.

  • Application of the Lattice of the Power Set to Solve the 0/1knapsack Problem. Zavala-Díaz, J. C.; Mexicano-Santoyo, A.; Castillo, H.; de la Rosa-Floresc; Hernández-Aguilar, J. A. // AIP Conference Proceedings;2015, Vol. 1648 Issue 1, p1 

    The solution of the 0/1 knapsack problem using the lattice of the power set formed with the elements of the problem is presented, for which the properties of reflexivity, asymmetry and transitivity are used. Our developed algorithm solves the problem types classified by their complexity, low...

  • Hyperimmunity and A-computable universal numberings. Issakhov, Assylbek // AIP Conference Proceedings;2016, Vol. 1759 Issue 1, p1 

    Whether there exists a computable universal numbering for a computable family is the key question in theory of numberings. In a very general setting, this problem was explored in [Yu. L. Ershov, Theory of Numberings, Handbook of Computability Theory, North-Holland; Amsterdam: Stud. Log. Found....


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics